Page 1 of 3 123 LastLast
Results 1 to 10 of 24
  1. #1
    Join Date
    Mar 2005
    Location
    , , United Kingdom.
    Posts
    617

    Mirtazapine -Coming off Meds & Lowering Dosage

    Hiya

    Ive been on these tablets wince about december 2004, 3 tablets a night.

    Ive spoken to my doc about reducing them, so eventually coming off them.

    I feel its the right time, but at the same time Im still a bit worried about it.

    Just wondered if anyone has come off these and how they found it etc?

    xx

    Tatty B xx

  2. #2
    Join Date
    Apr 2005
    Location
    , , United Kingdom.
    Posts
    517
    Hiya Tatty,

    I am exactly the same as you except different drug! i'm on efexor xl and in the throws of coming off.. i'm also quite concerned - i'm seeing my GP tmrow just to go over some qu's as i'm not sure what to expect!!

    good luck to you!!

    Lisa xxx

    "do not fear to hope...Each time we smell the autumn's dying scent, we know that primrose time will come again"

  3. #3

    Re: Mirtazapine -Coming off Meds & Lowering Dosage

    hi thre i have just started mirtazapine after being on citalopram on and off for 7 years for anxiety this mirtazapine has knocked me for six i have only had 15 mg for 2 days and dont feel like taking anymore as i feel so spaced out and have 3 kids to look after.... the citalopram i think were working and its only horrible thoughts i struggle with and i think i would rather have cbt and stay on my citaklopram rather than feel so tired all the time? any ideas plus im eating loads!!!!

  4. #4

    Re: Mirtazapine -Coming off Meds & Lowering Dosage

    sorry also as anyone else had cbt and found it helpful?

  5. #5
    Join Date
    Jul 2008
    Posts
    2,592

    Re: Mirtazapine -Coming off Meds & Lowering Dosage

    What dose of mirtazapine are you taking Tattybear? Just curious as I'm on 45mg that is one tablet. It also comes in 30mg tablets and 7.5mg. I take mirt 45mg with my lithium and occasionally a sleeping tablet so that is five tablets. Any sort of withdrawal from mirtazapine should be done very very slowly as it cause severe side effects. I have withdrawn twice from this drug but it is the best anti depressant I have been on. EJ.

  6. #6
    Join Date
    Feb 2010
    Posts
    2,001

    Re: Mirtazapine -Coming off Meds & Lowering Dosage

    Hi EJ,

    I have managed to get down to 7.5mg...I have been on that dose now for 2 weeks...do you think I could still expect some withdrawal after this 2 weeks?? I have felt pretty much o.k just the occasional time when all I can describe it is a juddery feeling inside and feeling cold along with a little increased anxiety on waking but I experience this every day anyhow. I think I will stay on 7.5mg for some time yet but just wondered if in your oppinion I am out of the woods with regards withdrawal from 15-7.5mg??

    Thanks.
    Jo.xx

  7. #7
    Join Date
    Mar 2011
    Posts
    118

    Re: Mirtazapine -Coming off Meds & Lowering Dosage

    Mirtazapine is one of the easier antidepressants to come off. You shouldn't have any problems I should think. I did 30 mg to zero in 2 weeks without any really nasty side effects.

    That's the good news for Tattybear, the bad news for LisaS is that Effexor is one of the hardest AD's to come off. Sorry :(

  8. #8

    Re: Mirtazapine -Coming off Meds & Lowering Dosage

    hi Tattybear,
    I'm in the process of coming off mirtazapine after many years on 45mg at night. Doc dropped the dose to 30mg for 2 months and I had no bad effects from this at all. He has now reduced it to 15mg which I will be on for the next 3 months. I have been feeling a bit more anxious and am not sleeping very well also slight headache but nothing I can't cope with. Its early days for me on 15mg i've only been on that dose for 6 days now so im hoping it will all settle as my body gets used to the reduction. Hope this helps. Best of luck x

  9. #9

    Thumbs down Re: Mirtazapine -Coming off Meds & Lowering Dosage

    Hi I am really relieved to read that some of you have found coming off Mirtazapine ok. I am having some trouble coming down after being on them for 5 years. I first came down from 45 - 30mg last year and found it tough but was ok on the 30mg - not less - so stayed on that till now. I now really want to come off because my husband and i want to start a family but i am finding this time i am very 'down'. I have read some withdrawal effect horror stories on other sites so I am really pleased to hear something positive as it gives me hope that I will once day be free of the meds and be happy! Good luck to everyone else coming down. You are not alone xxx

  10. #10

    Re: Mirtazapine -Coming off Meds & Lowering Dosage

    I've recently started taking Venlofaxine, and at the same time reducing the Mirtazapine, which I've been on for a year. I've found mirtazapine really helpful in the past, particularly with sleeping, but the venlofaxine has been brilliant so far for anxiety.

    Nearly two weeks ago I reduced mirtazapine from 30mg to 15mg, and increased venlofaxine from 37.5mg to 75mg. Since then I haven't been sleeping very well, and I was wondering if anyone else had found it harder to sleep when reducing dosage of mirtazapine?

    I know its said that reducing the dosage can increase the sedation effect, and it still makes me initially sleepy (I don't have trouble falling asleep, but I wake in the night and can't get back to sleep). I'm wondering if it's the effect of reducing mirtazapine or the increase in venlofaxine, or a combination of the two. I'm also wondering how long these side effects are expected to last. It's been nearly two weeks, and I've also got ME so not sleeping very well is a bit risky for medium to long term, as I risk overdoing it or catching a bug and triggering a relapse.

    I'm seeing my doctor in another two weeks time, and my CBT therapist in 3 weeks, so I could give it till then to see if things improve. And maybe try some other things to help me sleep (herbal etc). I don't want to stop the venlofaxine as that's been brilliant so far, but I kind of hope that's what's causing it, and that that side effect will wear off soon.

Page 1 of 3 123 LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Coming off meds!
    By hurting in forum Medication
    Replies: 4
    Last Post: 07-01-07, 22:54
  2. Coming off Mirtazapine
    By Silly Blonde in forum Mirtazapine /Zispin
    Replies: 2
    Last Post: 19-06-06, 17:11
  3. Im coming off meds but Im scared!
    By darkangel in forum General Anxiety / Generalised anxiety disorder (GAD)
    Replies: 7
    Last Post: 02-04-06, 22:06
  4. medication change/coming off meds!!
    By morris in forum General Anxiety / Generalised anxiety disorder (GAD)
    Replies: 7
    Last Post: 02-02-05, 18:32
  5. Coming of the meds at last!
    By EMMA in forum Success Stories
    Replies: 9
    Last Post: 27-01-05, 23:33

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •